MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2EXTRAMED PROX TIB ALIGN DEV; KNEE INSTRUMENT : ALIGNMENT DEVICES

DEPUY ORTHOPAEDICS INC US SP2EXTRAMED PROX TIB ALIGN DEV; KNEE INSTRUMENT : ALIGNMENT DEVICES
Model Number 96-6311
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Intraoperatively, a damaged part is found, which is considered critical for the correct one of the extramedullary guide.The vibratory movement produced by the saw loosens the screw that is the security or adjustment point between the guide and the device and the controlled cut is lost.The tibial guide that fits this device remains with small movements which it should not have either.
 
Additional Manufacturer Narrative
Product complaint # (b)(6).Investigation summary
=
> the device associated with this report was returned for analysis.Reviewing the physical device and the photos provided on the attachments we can confirm the reported event, the proximal tibial aligner is broken.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: d4 (lot), d9, h4 corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received indicated that the instrument broke.The procedure was extended for about 1 hour and 30 minutes more than usual.

Brand Name
SP2EXTRAMED PROX TIB ALIGN DEV
Common Device Name
KNEE INSTRUMENT : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12662684
Report Number1818910-2021-22989
Device Sequence Number1207913
Product Code HWT
UDI-Device Identifier10603295247777
UDI-Public10603295247777
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6311
Device Catalogue Number966311
Device Lot NumberTBLEY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/25/2021
10/26/2021
12/22/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date10/25/2021
11/16/2021
12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown